KARCH Chapter 41: Drugs Affecting the Male Reproductive System PREP U

question

When fluoxymesterone is administered to a 14-year-old male for hypogonadism, what is the expected result? a) Euphoria b) Growth of sexual organs c) Decreased muscle mass d) All the above
answer

Growth of sexual organs
question

A young male patient, age 14, has been prescribed testosterone for delayed onset of puberty. Follow-up care includes a visit to the clinic at least every 6 months for ongoing assessment. It will be most important for the nurse to monitor which of the following? a) Hemoglobin levels b) Sodium and potassium levels c) Fluid intake and output d) Bone growth
answer

Bone growth
question

In older adult men, anabolic steroids may be prescribed for a deficiency condition. If hypertensive, what might be the cause for an increase in blood pressure? a) Increased fluid and sodium retention b) Increased bioavailability of androgens c) Potassium retention d) Increased RBD production
answer

Increased fluid and sodium retention
question

A nurse is reviewing the medication history of a client. The nurse understands that a PDE5 inhibitor would be inappropriate for a client taking which of the following? a) Erythromycin b) Ketoconazole c) Nitroglycerin d) Indinavir
answer

Nitroglycerin
question

Anabolic steroid use causes an increase in muscular work capacity, which is what makes these agents popular as performance-enhancing drugs. They are dangerous specifically to teens because: a) They are as popular as illegal drugs. b) They are schedule 3 controlled substances. c) They are ergogenic. d) They can damage the heart, liver, and kidneys.
answer

They can damage the heart, liver, and kidneys.
question

An 8-year-old boy is being administered testosterone injections for treatment of hypogonadism. Which of the following should be measured every 6 months? a) Visual acuity b) Hand and wrist epiphyseal growth plates c) Electroencephalogram d) Electrocardiogram
answer

Hand and wrist epiphyseal growth plates
question

A group of students are reviewing the drugs available for treating penile erectile dysfunction. The students demonstrate understanding when they identify which drug as a PDE5 inhibitor? a) Oxandrolone b) Alprostadil c) Sildenafil d) Danazol
answer

Sildenafil
question

A woman who has been prescribed high doses of anabolic steroids should be instructed on which of the following effects? a) Immobility of joints b) Hypotension c) Obesity d) Masculinization
answer

Masculinization
question

The nurse is instructing the parents of an 11-year-old male who has testosterone deficiency. Which symptom, if found in this child, would cause the discontinuation of this medication? a) Increased appetite b) Enlarged penis c) Improved school skills d) Skeletal growth
answer

Enlarged penis
question

Androgens may be prescribed to women to treat conditions related to the effects of the female sex hormones. Danazol is prescribed to prevent or treat fibrocystic breast disease and a) folic acid deficiencies. b) toxic shock syndrome. c) alopecia. d) endometriosis.
answer

endometriosis.
question

Which of the following would the nurse expect to administer as a depot injection? a) Fluoxymesterone b) Danazol c) Methyltestosterone d) Testosterone
answer

Testosterone
question

A male patient has been prescribed testosterone for cryptorchidism. Which of the following statements indicate that the patient teaching was effective? a) “My body hair will increase.” b) “My skin will be clear and soft.” c) “My voice may become higher.” d) “My sexual desire will decrease.”
answer

My body hair will increase.”
question

The physician has prescribed testosterone for a 77-year-old client with a low testosterone level. The nurse will evaluate this client for what condition that may develop in this client in response to this medication? a) Benign prostatic hypertrophy b) Breast enlargement c) Impotence d) Fatigue
answer

Benign prostatic hypertrophy
question

When teaching a group of high school students about using anabolic steroids, the nurse would include information that these drugs are classified as which class of controlled substances? a) I b) III c) II d) IV
answer

III
question

A 59-year-old man with a recent history of erectile dysfunction has been assessed and prescribed sildenafil (Viagra). When providing patient education to this man, the nurse should tell him which of the following? a) “You should take your Viagra at the same time each morning, ideally on an empty stomach.” b) “Make sure that you don’t take any other prescription medications while you’re using Viagra.” c) “You might find that your face becomes flushed or you get a headache after you take Viagra.” d) “If you get some heart palpitations or dizziness after you take Viagra, know that this is normal and will pass with time.”
answer

You might find that your face becomes flushed or you get a headache after you take Viagra.”
question

Mr. Yales is prescribed sildenafil for the treatment of erectile dysfunction. What mechanism of action of sildenafil causes a sustained erection? a) The drug inhibits phosphodiesterase (PDE) type 5, consequently decreasing the metabolism of cGMP. b) The exact mode of action is unknown. c) The drug inhibits steroid 5-alpha reductase, consequently blocking the peripheral conversion of testosterone to DHT. d) The drug increases the production of follicle-stimulating hormone (FSH).
answer

The drug inhibits phosphodiesterase (PDE) type 5, consequently decreasing the metabolism of cGMP.
question

A nurse suspects a client might be abusing anabolic steroids. Which of the following signs might a client exhibit that would indicate abuse of anabolic steroids? Select all that apply: a) Inability to concentrate b) Jaundice c) Uncontrolled rage d) Severe depression e) Acne
answer

• Uncontrolled rage • Jaundice • Inability to concentrate • Acne • Severe depression
question

A male patient has been diagnosed with impotence and is started on a regimen of androgens. Which of the following statements by the patient indicates that he has understood the patient teaching? a) “If I experience increasing baldness, I will contact my physician immediately.” b) “My blood count will drop, but if I have bruising, I will contact my physician.” c) “I know headaches are common, so I won’t get alarmed if it is severe.” d) “If my skin appears yellow or my urine turns dark, I will contact my physician.”
answer

“If my skin appears yellow or my urine turns dark, I will contact my physician.”
question

A client is receiving androgen therapy. Which of the following would cause the nurse the greatest concern? a) Elevated liver enzyme levels b) Increased creatinine level c) Increased creatinine clearance d) Decreased thyroid function
answer

Elevated liver enzyme levels
question

A client is using a transdermal system for androgen administration. Which drug would the client most likely be using? a) Fluoxymesterone b) Danazol c) Methyltestosterone d) Testosterone
answer

Testosterone
question

A 30-year-old debilitated client is receiving anabolic steroids. Which of the following might the client experience? a) Excessive hair growth b) Priapism c) Testicular enlargement d) Breast size reduction
answer

Priapism
question

The nurse is caring for a teenage male who reports using an illegally obtained anabolic steroid to improve his athletic performance. What adverse effects may occur in this client as a result of taking these substances? (Select all that apply.) a) Aggression b) Fluid retention c) Testicular hypertrophy d) Jaundice e) Hypotension
answer

• Jaundice • Aggression • Fluid retention
question

Anabolic steroids are analogs of testosterone with increased protein building effects. a) False b) True
answer

True
question

A woman is diagnosed with pulmonary hypertension. The nurse explains the drug prescribed and the patient states, “That’s a drug that used to treat erectile dysfunction.” Which drug would this most likely be? a) Sildenafil b) Alprostadil c) Tadalafil d) Vardenafil
answer

Sildenafil
question

A patient who uses a transdermal testosterone gel for treatment of his oligospermia applies the medication first thing in the morning and washes it off before bed. Indicate what patient education is necessary. a) Leave the gel on until the next application is due. b) Use additional doses of the gel. c) Only use the gel at times of procreation. d) Use the same amount of doses, just increase the amount of gel used.
answer

Leave the gel on until the next application is due.
question

A female patient receiving fluoxymesterone, an androgenic drug, for metastatic breast cancer is disturbed by the physical changes seen in her body. Which of the following features of virilization may be seen in the patient receiving this therapy? a) Decrease in clitoris size b) Deepening of the voice c) Hypopigmentation of the skin d) Increase in body weight
answer

Deepening of the voice
question

A client has been receiving long-term testosterone therapy. The nurse would expect to monitor which of the following? a) Liver function studies b) Coagulation studies c) Renal function studies d) Complete blood count
answer

Liver function studies
question

A client is admitted to the hospital with benign prostatic hypertrophy, and the physician prescribed tamsulosin. The nurse knows that other drugs in this class of medications are used to treat which condition? a) Erectile dysfunction b) Heart failure c) Androgen deficiency d) Hypertension
answer

Hypertension

Get instant access to
all materials

Become a Member